I can only provide some insight about Remeron and weight gain...I'm currently taking it - 30 mg., which is the average therapeutic dosage, and I've gained 15 lb. in the last year. That's one of its biggest disadvantages, plus the sedation. You really have to watch the scales, because you keep getting the "munchies" on it - you just can't stop snacking...it's endless.
I hope lexapro proves helpful to you...I can't provide you any info. on it, as I wasn't able to tolerate it. I took it for 1 or 2 days...felt too "weird" on it.
If you feel that you are not depressed and only need something for anxiety, I think that's important to reinforce that position with your Dr. Have you tried Klonopin by itself? Why can't you do a trial run with that alone? Remember, it will take time for the dosage to reach its peak serum levels for you to know its full effects.
Good luck to you, and be proud of yourself - you've come far!!!!!!
Lexapro is a ssri anti-depressant that is supposed to help somewhat with anxiety also. My daughter (21) has been taking it since 10/07 though is tapering off now. It is one of the newer ADs and is a refined version of Celexa. If you do some web searches you will find those that love it and those that hate it. The standard dose is 10mg, my daughter's pdoc says that she takes some patients up to 30mg though. It can have side effects.
If you decide to try it be forewarned that you should do a slow taper to get off it as some people have nasty withdrawal.
As hope said..it is an SSRI anti-depressant (selective serotonin reuptake inhibitor)...that works to treat depression and anxiety. It is actually a combo med...a combination of the components of Prozac and Celexa (two other SSRI's). MOST SSRI's tend to cause some initial increase in anxiety and feeling of "jitters", but that usually subsides fairly quickly...within a week or two. Some people have a rougher time with the side effects than others....some have none at all.
I personally am taking Lexapro 40 mg a day (higher dose...starting point is usually 10 mg) and it works great for me. I have taken it before, years ago also. Also, SSRI's take anywhere from 4-6 weeks to really start doing its thing where you will notice some improvements. Sometimesl, dosage adjustments are needed to get the maximum benefit from the med. Also, if there ever comes a time where you are going to no longer be taking it...be sure to taper off of it under the care of your doc.
Finally.....way to go...you should be SO proud of yourself...you have really made some big, positive changes in your life....and they must really be successful..b/c you said "no" to the Xanax. Be very proud of yourself.
Keep the lines of communication open with your doc....and be sure to give the SSRI type meds a chance to work...and by all means...please keep posting here....we can help you through a lot of this garbage. :0) Plus, everyone here is so supportive...it's a great place to be.
Good luck, let us know what happens, ok?
Thanks for your input, Do you know if lexapro makes you gain weight? I just wanted to add hat I am proud of myself for turning down the xanax, that was a very big step for me. Thanks for all your help.
I am thinking of lexapro too. I do not want to feel anxious though. My doc recommended the old prozac. she said it won't make you gain weight and it won't cause jitters.
Yes, you should be proud of yourself!
From the reading I've been doing weight gain is one of the reasons given by people wanting to get off Lex. Some seem to complain especially about weight gain in the tummy area. My daughter lost weight initially on Lex and is just putting a bit back on now that she's tapering off. (She is tiny so weight loss was bad). Everyone is different I guess. In her case she may not have been on it long enough to encounter that side effect.